MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

THE SPECTRANETICS CORPORATION SPECTRANETICS 12F GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Iatrogenic Source (2498)
Date of Event 12/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's weight unavailable.
 
Event or Problem Description
A philips representative was informed that a lead extraction procedure commenced to extract a right ventricular (rv) and a right atrial (ra) lead due to non function.Spectranetics lead locking devices (lld's) and a spectranetics 12f glidelight laser sheath were in use to aid in lead extractions.According to the report, imaging prior to the procedure showed no concerns.The extractions went smoothly and the physicians began working on replacing the system and implanting new leads.While suturing the pocket closed after the procedure, the patient reportedly coughed really hard and the blood pressure then dropped.Rescue efforts began immediately, including sternotomy.When the surgeon opened the chest, they noticed that the patient's superior vena cava (svc) was shredded.Attempt to repair the svc was made but was not successful and the patient expired.The physicians believe that the svc tear may have occurred while cutting open the patient's chest, as there were no hemodynamic changes noted during the procedure.It could not be confirmed what caused the initial blood pressure drop after the patient coughed really hard; it was thought that it may have been due to a small puncture that quickly healed itself during the lead extraction procedure and then reopened when the patient coughed hard, or there may have been a small effusion that worsened during implantation.Although the patient died post-sternotomy, the patient was hemodynamically stable during the entire lead extraction procedure, so no spectranetics device was determined to have caused or contributed to the patient's death.However, because the cause of the initial blood pressure drop cannot be confirmed and the glidelight device was reportedly in use during the lead extraction procedure, this report is being conservatively submitted.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
SPECTRANETICS 12F GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11132005
Report Number1721279-2021-00004
Device Sequence Number896537
Product Code MFA
UDI-Device Identifier00813132020323
UDI-Public(01)00813132020323(17)220729(10)FGA20G23A
Combination Product (Y/N)Y
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2022
Device Model Number500-301
Device Catalogue Number500-301
Device Lot NumberFGA20G23A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age78 YR